Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 48, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 1, 2011, 1:14 AM CDT for Motley County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2011, 1:14 AM CDT (06:14 UTC)
- Expired
- Jun 1, 2011, 1:48 AM CDT
- In force
- 34 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
County Motley County, TX
The radar
The Lubbock radar (KLBB), 118 km from the middle of the area, began a volume at 06:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 6.2 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3842 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
581
WUUS54 KLUB 010614
SVRLUB
TXC345-010700-
/O.NEW.KLUB.SV.W.0048.110601T0614Z-110601T0700Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
114 AM CDT WED JUN 1 2011
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MOTLEY COUNTY IN NORTHWEST TEXAS.
* UNTIL 200 AM CDT
* AT 113 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP
TO TWO INCHES IN DIAMETER. THIS STORM WAS LOCATED 16 MILES
SOUTHWEST OF NORTHFIELD...OR 11 MILES NORTH OF MATADOR...AND
MOVING EAST-SOUTHEAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE IMPACT MAINLY RURAL AREAS OF
THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DESTRUCTIVE HAIL CAN BE EXPECTED WITH THIS STORM...TAKE COVER NOW. GO
TO THE LOWEST FLOOR OF A STURDY BUILDING AND AVOID WINDOWS.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8067451290.
&&
LAT...LON 3431 10052 3407 10052 3396 10074 3414 10099
3431 10094
TIME...MOT...LOC 0614Z 292DEG 7KT 3417 10083
$$
MCZ2 follow-up statements
538
WWUS54 KLUB 010636
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
136 AM CDT WED JUN 1 2011
TXC345-010700-
/O.CON.KLUB.SV.W.0048.000000T0000Z-110601T0700Z/
MOTLEY TX-
136 AM CDT WED JUN 1 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
MOTLEY COUNTY UNTIL 200 AM CDT...
AT 134 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM LIKELY PRODUCING QUARTER SIZE HAIL.
THIS STORM WAS LOCATED 8 MILES NORTH OF MATADOR AND WAS MOVING
EAST-SOUTHEAST AT 10 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM AND WILL LEAD
TO RAPID PONDING OF WATER ON ROADS. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3412 10094 3427 10089 3424 10052 3407 10052
3396 10074 3398 10077
TIME...MOT...LOC 0635Z 292DEG 7KT 3413 10081
$$
MCZ417
WWUS54 KLUB 010648
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
148 AM CDT WED JUN 1 2011
TXC345-010658-
/O.CAN.KLUB.SV.W.0048.000000T0000Z-110601T0700Z/
MOTLEY TX-
148 AM CDT WED JUN 1 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MOTLEY COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 3412 10094 3427 10089 3424 10052 3407 10052
3396 10074 3398 10077
TIME...MOT...LOC 0648Z 292DEG 7KT 3412 10078
$$
MCZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 11:23 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, May 31, 11:23 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1123 PM CDT TUE MAY 31 2011 .UPDATE... UPPER LEVEL SHORT-WAVE CONTINUES TO EJECT ACROSS THE PANHANDLE- SOUTH PLAINS REGION TONIGHT. THUNDERSTORMS HAVE EDGED INTO OUR NORTHERN TIER WITH LIFTING OF THE WARM FRONT...AND GRADUAL WEAKENING HAS OCCURRED. SEVERE WATCH ALLOWED TO EXPIRE AT 11 PM. STILL A VERY INTENSE MCS CENTERED OVER HALL COUNTY LIKELY TO DEVELOP INTO MCV OVERNIGHT. NORTHERN ZONES SEEM FAVORED FOR RETAINING SLIGHT CHANCE THUNDER LATE TONIGHT. RMCQUEEN && .AVIATION... THUNDER CHANCES OVER FOR TONIGHT (AND MUCH LONGER) AT KLBB AND DWINDLING AT KCDS THOUGH MCS JUST TO THE WEST COULD HOLD CHANCE THUNDER LONG INTO THE NIGHT AT KCDS. OTHERWISE VFR WITH MODEST SOUTHERLY LOW LEVEL FLOW DOMINATING. RMCQUEEN && .PREV DISCUSSION... /ISSUED 645 PM CDT TUE MAY 31 2011/ AVIATION... SCATTERED STRONG THUNDERSTORMS EXPECTED TO DEVELOP IN MOIST SOUTHEASTERLY UPSLOPE ENVIRONMENT OVER CENTRAL AND WESTERN SOUTH PLAINS THIS EVENING...AS A DISTURBANCE EDGES THROUGH NORTHEASTERN NEW MEXICO. BULK OF SHORT RANGE GUIDANCE INDICATING CONVECTIVE DEVELOPMENT CLOSE TO OR AT KLBB THIS EVENING...WITH LESS AGREEMENT OVER KCDS. ADDED TEMPO -TSRA AT KLBB. DISTURBANCE WILL PASS LATER TONIGHT...POSSIBILITY SHOWERS COULD EXTEND A SHORT TIME PAST MIDNIGHT TONIGHT...THEN HEIGHTS ALOFT WILL RE-BUILD KILLING SHOWER CHANCES LATER TONIGHT THROUGH WEDNESDAY. MODEST LOW LEVEL SOUTHERLY FLOW WILL FOLLOW WEDNESDAY AFTERNOON. RMCQUEEN PREV DISCUSSION... /ISSUED 248 PM CDT TUE MAY 31 2011/ SHORT TERM... CURRENTLY IN WAIT MODE FOR CONVECTIVE INITIATION. EARLY AFTN TRENDS HAVE BEEN SLOW TO DEVELOP...ALTHOUGH MESONET OBS AND SATELLITE IMAGERY SHOWING SOME MOISTURE ADVECTION INTO THE ROLLING PLAINS AND THE EXTREME SRN PART OF THE FCST AREA FROM SOUTH OF BROWNFIELD TOWARD JAYTON. TRENDS ARE GENERALLY ON PAR WITH 12Z MODEL RUNS AND MOST RECENT RUN OF THE RUC. WILL THUS NOT MAKE MUCH IN THE WAY OF CHANGE FROM THE LATE MORNING UPDATE. STILL LOOKING FOR A WEAKENING OF THE CAP AS LOW LEVEL MOISTURE INVADES TO THE NORTH AND NW WITH CONVECTIVE INITIATION MOST LIKELY TO OCCUR BETWEEN 22Z AND 00Z AND ACROSS AREAS SOUTH OF THE WARM FRONT. AN EAST-WEST ORIENTATION SOUTH OF THE BOUNDARY MAY END UP FAVORING PRECIP IN A RELATIVELY NARROW BAND ORIENTED PARALLEL TO THE BOUNDARY. GIVEN DIFFICULTY IN DETERMINING WHERE THAT WILL BE WILL KEEP POPS FROM BEING RAISED ATTM...FAVORING A CONTINUATION OF 30 AND 40 PCT. SVR POTENTIAL TO EXIST MAINLY EARLY IN THE EVENT BEFORE A TRANSITION TO A MULTI-CELLULAR CONVECTIVE SYSTEM. ALTHOUGH HEIGHTS ALOFT NOT PROGGED TO INCREASE WITH ANY SIGNIFICANCE WEDNESDAY...A BUILDING OF THE RIDGE TOWARD THE WEST AND AN INCREASE IN MID LEVEL TEMPS SHOULD BRING A QUICK END TO PRECIP CHANCES. EXCEPTION MAY BE ACROSS THE EXTREME SWRN PANHANDLE NEAR THE NM STATE LINE CLOSER TO THE SFC TROUGH...BUT THAT WOULD PROBABLY BE AFTER 00Z IF AT ALL. TEND TO FAVOR A BLEND OF MOS GUIDANCE FOR HIGHS WHICH WOULD PLACE THE AREA SQUARELY IN THE 90S. LONG TERM... FLOW PATTERN ACROSS THIS PART OF THE COUNTRY WILL REMAIN QUITE STAGNANT FOR THE NEXT WEEK...REALLY UNCHARACTERISTICALLY SO. UPPER LEVEL TROUGHINESS WILL PERSIST ACROSS THE WEST COAST WITH HIGH PRESSURE CENTERED OVER THE WESTERN GULF COAST STATES YIELDING SOUTHWESTERLY FLOW ALOFT FOR US...THE INTENSITY OF WHICH WILL DEPEND ON THE DAILY PROXIMITY TO THE HIGH. MONSOONAL TYPE PATTERN SETS UP ACROSS THE DESERT SOUTHWEST WITH STORMS POSSIBLE OVER CENTRAL AND EASTERN NEW MEXICO. GENERALLY SPEAKING...ACTIVITY SHOULD REMAIN TO OUR WEST CLOSER TO THE DRYLINE. RAIN CHANCES ACROSS THE REST OF THE AREA LOOK PRETTY SLIM AT THIS POINT. OVERALL...THE NEXT SEVEN DAYS LOOK ABOUT LIKE THIS...CLEAR IN THE MORNING...MAYBE SOME AFTERNOON CUMULUS...AND HIGH CLOUDS LATE AFTERNOON OR EVENING FROM STORMS OVER NEW MEXICO PERHAPS APPROACHING OUR NORTHWESTERN ZONES IN THE EVENING. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 62 89 63 94 61 / 40 10 20 10 10 TULIA 66 91 65 95 63 / 30 10 10 10 10 PLAINVIEW 67 89 66 95 64 / 20 10 10 10 10 LEVELLAND 67 91 66 94 63 / 20 10 10 10 10 LUBBOCK 68 93 67 95 67 / 20 10 10 0 10 DENVER CITY 66 92 65 95 62 / 20 10 10 10 10 BROWNFIELD 68 91 65 95 64 / 20 10 10 10 10 CHILDRESS 68 95 66 99 67 / 30 10 0 0 0 SPUR 69 93 65 98 66 / 20 10 0 0 0 ASPERMONT 71 95 68 100 69 / 20 10 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 05/99/05
Hazardous weather outlook, May 31, 11:03 AM CDT, 14 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1103 AM CDT TUE MAY 31 2011 TXZ021>044-011615- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1103 AM CDT TUE MAY 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT CONVECTIVE A CHANCE OF SEVERE THUNDERSTORMS EXIST ACROSS ALL OF THE SOUTH PLAINS REGION LATE TODAY AND TONIGHT. SCATTERED THUNDERSTORMS WILL LIKELY DEVELOP DURING THE 4 TO 7 PM TIMEFRAME. SUFFICIENT INSTABILITY AND SHEAR WILL EXIST TO SUPPORT A THREAT OF LARGE HAIL AND DAMAGING WINDS. ORGANIZED STORMS WHICH MAY PRODUCE HAIL LARGER THAN TWO INCHES IN DIAMETER...AND PERHAPS A BRIEF TORNADO WILL ALSO BE POSSIBLE WITH SOME OF THE INITIAL DEVELOPMENT...BUT SUCH STORM ORGANIZATION WILL LIKELY GIVE WAY TO THUNDERSTORM COMPLEXES BY EARLY EVENING. THE PRIMARY THREAT THROUGH THE EVENING HOURS WILL BE HAIL UP TO THE SIZE OF GOLFBALLS...DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY OF HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, May 31, 9:20 PM CDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
920 PM CDT TUE MAY 31 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0919 PM HAIL 4 W MEMPHIS 34.73N 100.61W
05/31/2011 E1.00 INCH HALL TX TRAINED SPOTTER
&&
EVENT NUMBER LUB1100132
MCZLocal storm report, May 31, 9:29 PM CDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
929 PM CDT TUE MAY 31 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 PM HAIL MEMPHIS 34.73N 100.54W
05/31/2011 E1.75 INCH HALL TX TRAINED SPOTTER
&&
EVENT NUMBER LUB1100133
MCZLocal storm report, May 31, 10:52 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1052 PM CDT TUE MAY 31 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL SMYER 33.59N 102.16W
05/31/2011 E2.00 INCH HOCKLEY TX BROADCAST MEDIA
&&
EVENT NUMBER LUB1100134
JMLocal storm report, May 31, 10:53 PM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1053 PM CDT TUE MAY 31 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 PM HAIL 5 S MORTON 33.65N 102.76W
05/31/2011 E2.50 INCH COCHRAN TX BROADCAST MEDIA
TIME ESTIMATED
&&
EVENT NUMBER LUB1100135
JMSpecial weather statement, May 31, 11:08 PM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1108 PM CDT TUE MAY 31 2011 TXZ022>024-029>031-035>037-010500- BRISCOE-CASTRO-CROSBY-DICKENS-FLOYD-HALE-LUBBOCK-MOTLEY-SWISHER- 1108 PM CDT TUE MAY 31 2011 ...SPECIAL WEATHER STATEMENT FOR STRONG WIND GUSTS AND BLOWING DUST IN BRISCOE...CASTRO...SWISHER...MOTLEY...LUBBOCK...HALE...FLOYD... DICKENS AND CROSBY COUNTIES... AT 1100 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND THE WEST TEXAS MESONET INDICATED STRONG NORTH TO NORTHEASTERLY WINDS ASSOCIATED WITH STORM OUTFLOW FROM SEVERE THUNDERSTORMS OVER BRISCOE AND HALL COUNTIES. THESE OUTFLOW WINDS WILL SPREAD SOUTHWESTWARD TOWARD THE CENTRAL SOUTH PLAINS THROUGH MIDNIGHT...AND MAY RESULT IN AREAS OF REDUCED VISIBILITY DUE TO BLOWING DUST. MOTORISTS SHOULD BE PREPARED FOR STRONG WIND GUSTS AND REDUCED VISIBILITY.
Special weather statement, May 31, 11:51 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1151 PM CDT TUE MAY 31 2011 TXZ023-024-029-030-010530- BRISCOE-FLOYD-HALE-SWISHER- 1151 PM CDT TUE MAY 31 2011 ...SIGNIFICANT WEATHER ADVISORY FOR BRISCOE...SWISHER...HALE AND FLOYD COUNTIES... AT 1150 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14 MILES NORTHEAST OF PLAINVIEW...MOVING NORTHEAST AT 15 MPH. PENNY SIZE HAIL...WINDS SPEEDS UP TO 40 MPH...ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 7:07 PM CDT | Severe Thunderstorm Warning | LUB | Cochran, Yoakum | 23 min |
| May 31, 7:31 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Cochran, Hockley, Lamb | 44 min |
| May 31, 8:03 PM CDT | Areal Flood Advisory | LUB | Cochran, Hockley | 107 min |
| May 31, 8:03 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock | 27 min |
| May 31, 8:14 PM CDT | Severe Thunderstorm Warning | LUB | Cochran, Hockley | 46 min |
| May 31, 8:41 PM CDT | Severe Thunderstorm Warning | LUB | Hall | 49 min |
| May 31, 9:29 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 31 min |
| May 31, 9:44 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Parmer | 46 min |
| May 31, 9:59 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 61 min |
| May 31, 10:12 PM CDT | Areal Flood Advisory | LUB | Briscoe, Hall | 108 min |
| May 31, 11:00 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Cottle, Hall, Motley | 47 min |
| May 31, 11:58 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Swisher | 32 min |
| Jun 1, 12:29 AM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hall, Motley, Swisher | 46 min |
| Jun 1, 2:22 AM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd | 23 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.